• Publications
  • Influence
Mechanistic biomarkers provide early and sensitive detection of acetaminophen-induced acute liver injury at first presentation to hospital
TLDR
Elevations in plasma miR‐122, HMGB1, and necrosis K18 identified subsequent ALI development in patients on admission to the hospital, soon after acetaminophen overdose, and in patients with ALTs in the normal range. Expand
Management of paracetamol poisoning
TLDR
Paracetamol (acetaminophen) is an effective oral analgesic, with few adverse effects when used at the recommended dose, but it is a leading cause of acute liver failure in the United Kingdom and the United States. Expand
Reduction of adverse effects from intravenous acetylcysteine treatment for paracetamol poisoning: a randomised controlled trial
TLDR
In patients with paracetamol poisoning, a 12 h modified acetylcysteine regimen resulted in less vomiting, fewer anaphylactoid reactions, and reduced need for treatment interruption. Expand
Effect of the UK’s revised paracetamol poisoning management guidelines on admissions, adverse reactions and costs of treatment
TLDR
The changes introduced by the CHM in September 2012 have increased the numbers of patients admitted to hospital and treated with acetylcysteine without reducing adverse reactions, and the estimated cost impact is £8.3 million annually. Expand
Adverse reactions associated with acetylcysteine
TLDR
Given the commonality of adverse reactions associated with acetylcysteine, it is important to ensure that any adverse event does not preclude patients from receiving maximal hepatic protection, particularly in the context of significant paracetamol ingestion. Expand
The epidemiology of self-poisoning in the UK.
TLDR
The bulk of the UK's published epidemiological information on nonfatal self-poisoning episodes is largely based on individual hospitals' admission or discharge records ('special studies'). Expand
Comparison of consciousness level assessment in the poisoned patient using the alert/verbal/painful/unresponsive scale and the Glasgow Coma Scale.
TLDR
The AVPU responsiveness scale appears to provide a rapid simple method of assessing consciousness level in most poisoned patients, but difficulty was still observed in assessing alcohol-intoxicated patients. Expand
The effects of new topical treatments on management of glaucoma in Scotland: an examination of ophthalmological health care
TLDR
There has been a decline in older treatments and an increase in new agents, which has been associated with a large reduction in operation rates for glaucoma in Scotland over 6 years. Expand
Risk factors and mechanisms of anaphylactoid reactions to acetylcysteine in acetaminophen overdose
TLDR
Acetaminophen is protective against adverse effects of NAC, and mechanisms by which acetaminophen might lessen histamine release require further attention. Expand
Changes in paracetamol, antidepressants and opioid poisoning in Scotland during the 1990s.
TLDR
Overall discharge rates increased until 1997, after which they fell, and a pattern was seen in paracetamol-related discharges, but not for antidepressants or for opioids, which was more common in females, except for opioids. Expand
...
1
2
3
4
5
...